Get your Health question answered in 3 easy steps

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for persistent headache

Answered by
Dr.
Dr. Eni

General & Family Physician

Practicing since :2015

Answered : 312 Questions

default
Posted on Thu, 10 May 2018 in Brain and Spine
Question: Hi, I'm a 32 male, i have a unilateral headache that is constant for around two weeks on my left side. My GP has checked the back of my eyes and field of vision. I have tried all types of pain relief paracetamol, neurofen and my doc prescribed 900mg aspirin to no avail. The pain is almost constant 24/7 by my temple sometimes spreading back to the top of my head. It's a dull heavy aching sensation by my temple. I'm worried its something serious as i don't usually get headaches can you please advise on possible diagnosis or if it is possibly serious. I am really worried
doctor
Answered by Dr. Eni 3 hours later
Brief Answer:
Please answer some of my questions

Detailed Answer:
Hello Dear,
I understand your concern about this headache.

The information you have provided is not enough to find the possible diagnosis.

I would like to know if you have ever had this pain before. If yes, is it seasonal?

Did you have a family history of this kind of pain? Is it constantly the same amount of pain, or does it differ from morning to evening? If yes, how?

Is there any food or activity, noise or smell that exacerbates the headache?

Does your left eye get red with pain?

These further details regarding the headache are important for me to find the most probable diagnosis. So please revert back with the answers, and anything else you feel is important in this case.

Awaiting...

Manoku Eni M.D.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Eni 10 hours later
No I have never had this kind of pain before and there is no family history either.
The pain is constant throughout the day of the same intensity however I have noticed it flares up from low level intensity to moderate when I'm moving around like going to the shops.
As for my eye, there is no redness.
doctor
Answered by Dr. Eni 1 hour later
Brief Answer:
Cluster Headache and Migraine are the possible diagnosis

Detailed Answer:
Dear patient,
From what you describe, this is a unilateral pain which can last for a long period of time and it can spead back to the top of your head.
This is characteristic of both Migraine and some uncommon forms of Cluster headache.
This are both lifelong conditions tha need a preventive treatment with calcium-blockers or beta-blockers such as verapamil or propanolol.
But the acute treatment for both of them is sumatriptan 6mg subcutaneous. This can repeated after 1 hour if the pain has not subsided, but no more than 12 mg/24 hours.
Aspirin, paracetamol and neurofen are not effective against this, so stop taking them because you will start experiencing side-effects for the high dose of aspirin you are taking.
In addition, I would recommend you to see a Neurologist, so that the precise diagnosis can be established and he/she can help you understand this better and to start together a preventive treatment prewcribed by him/her.
Hope I have helped you. Wish you good health!
Manoku Eni M.D.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  

Recent questions on Verapamil

doctor1 MD

My mother is 74 y/o with afib., which she was diagnosed with about 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have cardiac...

doctor1 MD

My husband is in good health with annual check-ups. He had (3) Heart Stints in 2009 and continues to take Verapamil 180 mg to control an irregular heart beat, with no problems. He had a prostrate reduction in 2011, no cancer and no problems since....

doctor1 MD

Yes I am taking Verapamil 240 mg po daily also triamterine thyroid med am only and have constant pain in hands. Also on Estrogen 5mg daily testosterone 1 mg daily. Could any of these mess cause this reaction I take baby aspirin daily. Am 65 yrs white female

doctor1 MD

Had an episode of sudden nausea, had a bowel movement, still felt nauseated then mouth waters and had to vomit. Once vomited then started to feel better. Unsure what is was. I am a diabetic type 2 with a1C in 6-7 range, take verapamil for hypertension and protonix for hiatal hernia.

doctor1 MD

I just got a cardiac stress test and an echocardiogram done today. I am having a LOT of PVC's. the options are to: 1. ignore it since I am not having any other symptoms, 2. get on Verapamil, or 3. cardiac ablation which only has a 70% chance of eradicating this problem. Structurally my heart is healty, not regurg, no enlarged chambes, EF is 70%, I am 52 y/o and I exercise, eat healthy and am not overweight. My concern is: 1. how long can I live with these PVC's. 2. I am about to start taking Cymbalta and am concerned how this medication will react with Verapamil if I start taking this drug as well.

doctor1 MD

I was diagnosed with Ace Inhibitor Induced at the Mayo Clinic in 2011 after 6 yrs. of some pretty horrific episodes. Finally went to the Rochester Mayo Clinic in Rochester, MN. They said I was very lucky to be alive. Since 2011 I have had nothing but problems with blood pressure meds. I am extremely medication sensitive. My cardiologist is currently taking me off Atenolol which caused severe depression and wants to put me on Verapamil when the time is right. Anything that causes depression or dizziness will effect me. What do you think about a starting dost of Verapamil 120mg HCI ER once a day?